MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065752556
Medical Device Problem Codes Fitting Problem (2183); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during calibration of an ophthalmic laser probe tip was bent and did not fit into the trocar.The surgery was performed and completed after replacing the product with another one.Patient harm was not reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.A laser probe was returned for testing on this investigation.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance based review of the lot number was performed.There were no relevant contributing factors identified.A review for complaints reported against this lot number was performed.All relevant complaints found, were reviewed as part of this investigation.The laser probe was received for testing.A visual assessment of the returned sample revealed a damaged articulating tip.The returned sample was connected to a calibrated system and was successfully recognized.A fit check was performed with a trocar and no resistance was found.However, as to how or when it became damaged remains inconclusive.The root cause of the reported event can be attributed to the articulating tip.However, as to how or when it became damaged remains inconclusive.The root cause of the reported event can be attributed to the articulating tip.However, as to how or when it became damaged remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21897122
Report Number2028159-2025-00538
Device Sequence Number11621496
Product Code HQE
UDI-Device Identifier00380657525560
UDI-Public(01)00380657525560(17)260331(11)240425(10)16RD0V
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number8065752556
Device Lot Number16RD0V
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown